Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 166, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 8, 2015, 5:43 PM CDT for 4 counties in Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 5:43 PM CDT (22:43 UTC)
- Expired
- Jul 8, 2015, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 119 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 5:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS54 KAMA 082243
SVRAMA
TXC111-205-341-421-082345-
/O.NEW.KAMA.SV.W.0166.150708T2243Z-150708T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 645 PM CDT
* AT 539 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CONLEN TO 8 MILES NORTHEAST OF
DALHART TO 10 MILES SOUTH OF WARE TO 8 MILES NORTHEAST OF
AMISTAD...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD... DALHART... CACTUS...
HARTLEY... WARE... CONLEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3591 10304 3609 10305 3626 10277 3645 10238
3627 10179 3606 10185 3587 10215 3571 10264
3590 10305
TIME...MOT...LOC 2243Z 288DEG 24KT 3630 10225 3612 10237
3603 10267 3597 10299
HAIL...1.25IN
WIND...60MPH
$$
KB2 follow-up statements
438
WWUS54 KAMA 082305
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT WED JUL 8 2015
TXC111-205-341-421-082345-
/O.CON.KAMA.SV.W.0166.000000T0000Z-150708T2345Z/
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
605 PM CDT WED JUL 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERMAN...NORTHWESTERN MOORE...HARTLEY AND SOUTHERN DALLAM COUNTIES
UNTIL 645 PM CDT...
AT 603 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STRATFORD TO 10 MILES WEST OF CACTUS TO 8 MILES SOUTH
OF DALHART TO 7 MILES EAST OF AMISTAD...AND MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD... DALHART... CACTUS...
HARTLEY... WARE... CONLEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3606 10185 3587 10215 3571 10264 3590 10305
3591 10304 3609 10305 3610 10304 3641 10224
3627 10179
TIME...MOT...LOC 2305Z 309DEG 30KT 3628 10203 3607 10217
3595 10255 3588 10301
HAIL...1.25IN
WIND...60MPH
$$
KB975
WWUS54 KAMA 082319
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT WED JUL 8 2015
TXC111-205-341-421-082345-
/O.CON.KAMA.SV.W.0166.000000T0000Z-150708T2345Z/
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
619 PM CDT WED JUL 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERMAN...NORTHWESTERN MOORE...HARTLEY AND SOUTHERN DALLAM COUNTIES
UNTIL 645 PM CDT...
AT 616 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF STRATFORD TO CACTUS TO 7 MILES
NORTHWEST OF HARTLEY TO 9 MILES EAST OF AMISTAD...AND MOVING
SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD... DALHART... CACTUS...
HARTLEY... WARE... CONLEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3606 10185 3587 10215 3571 10264 3590 10305
3591 10304 3609 10305 3610 10304 3641 10224
3627 10179
TIME...MOT...LOC 2319Z 309DEG 30KT 3625 10190 3605 10204
3594 10246 3588 10297
HAIL...1.00IN
WIND...60MPH
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:00 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 8, 4:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT WED JUL 8 2015 .DISCUSSION... ON AND OFF RAIN CHANCES THROUGH THE WEEK AHEAD...WITH GENERALLY HIGHER CHANCES EXPECTED THROUGH THE END OF THIS WEEK AND LOWER CHANCES EARLY NEXT WEEK. MODEL GUIDANCE ARE IN GOOD AGREEMENT ON THE OVERALL WEATHER PATTERN THROUGH THE MIDDLE OF NEXT WEEK...SO CONFIDENCE IN THE FORECAST IS FAIRLY HIGH FOR THIS TIME OF YEAR. LOCALLY HEAVY RAINFALL WITH STORMS OVER THE NEXT FEW DAYS COULD LEAD TO AREAS OF FLOODING/FLASH FLOODING. NF && .SHORT TERM...TODAY THROUGH FRIDAY... AN UPPER-LEVEL LOW PRESSURE SYSTEM CENTERED OVER CENTRAL CALIFORNIA IS APPARENT ON WATER VAPOR IMAGERY THIS AFTERNOON. AHEAD OF THIS LOW...MONSOONAL MOISTURE IS BEING ADVECTED INTO THE SOUTHWEST U.S. A WIDESPREAD AREA OF THUNDERSTORMS HAS DEVELOPED ACROSS NM THIS AFTERNOON...AND A LEADING SHORTWAVE IS AIDING IN THUNDERSTORM DEVELOPMENT ACROSS NORTHEAST NM AND THE WESTERN TX/OK PANHANDLES. THESE SCATTERED STORMS ARE EVENTUALLY FORECAST TO GROW UPSCALE INTO AN MCS AND MOVE SOUTH AND EAST ACROSS THE PANHANDLES THIS EVENING AND TONIGHT. A FEW SEVERE WIND GUSTS AND/OR LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH...AS WELL AS HEAVY RAINFALL LEADING TO LOCALIZED FLOODING AND FLASH FLOODING. A FEW SHOWERS AND ELEVATED STORMS MAY LINGER ACROSS THE EASTERN PORTIONS OF THE PANHANDLES TOMORROW MORNING...SO HAVE LEFT 20-30 POPS THROUGH 18Z TO ACCOUNT FOR THAT. ANOTHER ROUND OF EVENING/OVERNIGHT STORMS WILL BE POSSIBLE THURSDAY AND FRIDAY...WITH THE NORTHERN AND WESTERN PORTIONS OF THE PANHANDLES FAVORED DUE TO MONSOONAL MOISTURE BENDING NORTHEASTWARD ACROSS THE AREA. .LONG TERM...SATURDAY THROUGH WEDNESDAY... RAIN CHANCES WILL DIMINISH OVER THE WEEKEND INTO EARLY NEXT WEEK...THOUGH A RIDGE OF HIGH PRESSURE WILL BE BUILDING BACK OVERHEAD BY SATURDAY AFTERNOON. A FEW THUNDERSTORMS WOULD NOT BE OUT OF THE QUESTION WITH SOME REMNANT MOISTURE LEFT ACROSS THE REGION...THOUGH MAIN THRUST OF MONSOON MOISTURE WILL BE DISPLACED BACK NM/AZ ONCE MORE. THE HIGH PRESSURE WILL ALSO HELP TEMPERATURES CLIMB UP TO THE MID-/UPPER-90S BY SUNDAY. THERE IS SOME HINT AT A WEAK COLD FRONT EDGING INTO THE PANHANDLES LATE WEDNESDAY...THOUGH ONLY GFS INDICATING THIS CURRENTLY. NF && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 85 65 83 66 / 50 30 40 30 20 BEAVER OK 64 84 67 88 70 / 60 40 40 20 20 BOISE CITY OK 60 84 63 86 65 / 60 40 50 20 10 BORGER TX 67 86 67 86 69 / 60 40 40 30 20 BOYS RANCH TX 64 88 66 86 67 / 50 40 50 30 20 CANYON TX 63 86 65 83 66 / 40 30 40 30 20 CLARENDON TX 65 87 67 86 67 / 40 20 30 20 20 DALHART TX 62 86 64 87 65 / 50 40 50 20 10 GUYMON OK 64 86 66 88 68 / 70 40 50 20 10 HEREFORD TX 64 86 65 84 66 / 40 40 40 30 20 LIPSCOMB TX 65 86 68 87 70 / 60 30 40 20 20 PAMPA TX 64 84 65 84 67 / 60 30 40 30 20 SHAMROCK TX 65 88 68 87 68 / 40 30 20 10 10 WELLINGTON TX 67 89 69 89 70 / 40 30 20 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/06
Hazardous weather outlook, Jul 8, 5:25 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 525 PM CDT WED JUL 8 2015 OKZ001>003-TXZ001>020-091030- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 525 PM CDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE PANHANDLES THROUGH MIDNIGHT...AS THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO PING PONG BALL SIZE AND WIND GUSTS UP TO AROUND 70 MPH POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SUBMIT ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NF
In the hours before
Special weather statement, Jul 8, 3:54 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT WED JUL 8 2015 OKZ001-082200- CIMARRON OK- 354 PM CDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CIMARRON COUNTY UNTIL 500 PM CDT... AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTH OF FELT...OR 17 MILES SOUTHWEST OF BOISE CITY...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... FELT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3678 10245 3652 10238 3652 10289 3670 10292 TIME...MOT...LOC 2054Z 270DEG 16KT 3660 10277 KB
Special weather statement, Jul 8, 4:21 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT WED JUL 8 2015
OKZ001-TXZ001-082215-
CIMARRON OK-DALLAM TX-
421 PM CDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM AND SOUTHWESTERN
CIMARRON COUNTIES UNTIL 515 PM CDT...
AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF TEXLINE...OR 9 MILES EAST OF
CLAYTON...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
FELT... WARE... TEXLINE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3650 10305 3651 10301 3663 10300 3656 10249
3607 10261 3606 10305
TIME...MOT...LOC 2121Z 280DEG 21KT 3643 10299
KBSpecial weather statement, Jul 8, 5:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT WED JUL 8 2015
OKZ001-TXZ001-002-006-082300-
CIMARRON OK-DALLAM TX-HARTLEY TX-SHERMAN TX-
516 PM CDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN...NORTHERN
HARTLEY...DALLAM AND SOUTHERN CIMARRON COUNTIES UNTIL 600 PM CDT...
AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST
OF WARE TO 10 MILES NORTHEAST OF WARE TO NEAR WARE TO 9 MILES
SOUTHEAST OF SEDAN...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
DALHART... WARE... CONLEN...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3646 10275 3661 10261 3639 10212 3614 10213
3599 10225 3578 10267 3596 10305 3619 10305
TIME...MOT...LOC 2216Z 298DEG 28KT 3639 10249 3627 10255
3616 10265 3603 10302
KBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:21 PM CDT | Special Weather Statement | AMA | Dallam | 54 min |
| Jul 8, 4:42 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 36 min |
| Jul 8, 5:16 PM CDT | Special Weather Statement | AMA | Dallam, Hartley | 44 min |
| Jul 8, 6:34 PM CDT | Special Weather Statement | AMA | Deaf Smith | 41 min |
| Jul 8, 6:49 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.